Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Incarcerated
Sep 18, 2002

My Husband was diagnosed with AIDS(CD4 count below 200)in June of 1999. He was put on sustiva/combivir. He had several breaks in taking the medication. Partially in part to use of Crack Cocaine. While maintaining a CD4 count above 200. Just recently(in the last five months) he has developed high blood pressure, high cholesterol, numbness in the feet and knees, extreme weight loss, and has had fatigue for some time. During his last Doctor's visit, they wanted him tested for Diabetes and changed the drug combination that he was taking. He is unable to give me CD4 count or Viral Load due to the fact that he is incarcerated and they seem to take long periods of time in receiving and giving of this information. Are these all signs of his condition worsening? Please, I need info since I am raising his two young sons and need to know how to prepare their mental state.

Response from Dr. Little

Without drug resistance test results and viral load and CD4 data, it is very difficult to answer these questions. Clearly the weight loss is not a good sign, but it is difficult to determine whether this is a result of diet, drug toxicity, or disease progression. I cannot conclude that his condition is worsening based upon the information you have provided, only that his adherence to the medications has been challenging. The high cholesterol and high blood pressure may be quite easily treated and should not be looked upon as a significant sign of HIV disease progression. I think though that you really need to have this discussion with his HIV care provider who has all the necessary information to answer this question. Good luck.


Previous
whats next
Next
Your answer to

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement